Alert archive / Minnesota / Beach Hazards Statements in 2015

Beach Hazards Statement 2, NWS Duluth, MN

July 14, 2015Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this beach hazards statement at Jul 14, 2015, 3:44 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jul 14, 2015, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 3:44 AM CDT (08:44 UTC)
In effect from
Jul 14, 2015, 10:00 AM CDT
Expired
Jul 14, 2015, 8:42 PM CDT
In force
11 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WHUS43 KDLH 140844
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
344 AM CDT TUE JUL 14 2015

MNZ037-WIZ001-150245-
/O.NEW.KDLH.BH.S.0002.150714T1500Z-150715T0300Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
344 AM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM
10 AM CDT THIS MORNING THROUGH THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

DAP
2 follow-up statements
112 
WHUS43 KDLH 142036
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CDT TUE JUL 14 2015

MNZ037-WIZ001-150300-
/O.CON.KDLH.BH.S.0002.000000T0000Z-150715T0300Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
336 PM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS WILL CONTINUE THIS EVENING ALONG
  THE LAKE SUPERIOR SHORELINE DUE TO SIGNIFICANT WAVE ACTION AND
  STRONG RIP CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
051 
WHUS43 KDLH 150142
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
842 PM CDT TUE JUL 14 2015

MNZ037-WIZ001-150245-
/O.CAN.KDLH.BH.S.0002.000000T0000Z-150715T0300Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
842 PM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

WINDS AND WAVE HAVE DIMINISHED. THEREFORE...THE BEACH HAZARD HAS
BEEN CANCELLED.

$$
STEWART

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 12:59 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 14, 12:59 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1259 AM CDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 1259 AM CDT TUE JUL 14 2015

UPDATED FOR 06Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 247 PM CDT MON JUL 13 2015

SCATTERED THUNDERSTORMS WERE OCCURRING ACROSS THE NORTHLAND THIS
AFTERNOON WITH AN AREA OF RAIN OVER THE ARROWHEAD THAT HAS BEEN
PERSISTENT THROUGH THE DAY.

AN UPPER TROUGH AS WELL AS WEAK LOW LEVEL CONVERGENCE WERE ACTING
ON A MOIST AIRMASS WITH SFC DEWPOINTS IN THE LOWER TO MIDDLE
SIXTIES. SPC SURFACE ANALYSIS INDICATED MLCAPE VALUES FROM
500-1000J/KG ACROSS THE CWA...HIGHEST SOUTH. 0-6KM SHEAR NEAR 40
KT WAS ALSO DEPICTED ACROSS OUR SOUTHERN ZONES...ROUGHLY FROM PINE
CITY EAST. WE HAD A STRONG STORM DEVELOP OVER BURNETT
COUNTY...BUT HAS MOVED SOUTHEAST INTO POLK COUNTY AS OF 300 PM. A
SEVERE STORM OR TWO WILL BE POSSIBLE INTO EARLY EVENING GIVEN AMPLE
INSTABILITY AND SHEAR. HOWEVER...WE DO NOT EXPECT WIDESPREAD
SEVERE STORMS.

OVERALL...THE COVERAGE OF THE SHOWERS/STORMS WILL DIMINISH LATE
EVENING AND OVERNIGHT. HIGH PRESSURE WILL BUILD OVER LAKE SUPERIOR ON
TUESDAY WITH OFF LAKE WINDS DEVELOPING. THIS WILL BRING IN SOME
DRIER AIR AND CAUSE SHOWERS/STORMS TO END AROUND LAKE
SUPERIOR...WITH A CHANCE CONTINUING WELL INLAND. AREAS AROUND THE
LAKE WILL ALSO BE MUCH COOLER. THE STORMS TUESDAY ARE NOT
EXPECTED TO BE SEVERE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 247 PM CDT MON JUL 13 2015

HIGH PRESSURE OVER LAKE SUPERIOR TUESDAY NIGHT AND WEDNESDAY WILL
KEEP WEATHER CONDITIONS QUIET WITH SLIGHTLY COOLER CONDITIONS AROUND
LAKE SUPERIOR IN AN EASTERLY WIND REGIME. THE SYNOPTIC FLOW BECOMES
MORE ZONAL LATE WEDNESDAY INTO THURSDAY WITH A SERIES OF IMPULSES
TRACKING EWD ACROSS THE UPPER MIDWEST INTO THE WEEKEND. THIS PATTERN
WILL BE CONDUCIVE FOR PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS
INTO SATURDAY AND SUNDAY. THE ORGANIZATION AND TIMING OF THIS
CONVECTION IS TOO DIFFICULT TO NAIL DOWN AT THIS POINT...BUT MOST OF
THE PRECIPITATION WILL BE DIURNALLY DRIVEN WITH SHOWERS AND STORMS
EXPANDING IN INTENSITY AND COVERAGE IN THE AFTERNOON AND EVENING. A
COLD FRONT WILL DROP IN FROM THE NW LATE SATURDAY AND INCREASE THE
CHANCES FOR SHOWERS AND STORMS LATE THIS WEEKEND.

TEMPERATURES WILL REMAIN WARM DURING THE DAY WEDNESDAY AND THURSDAY
WITH HIGHS IN THE 70S AND LOWER 80S...AND MILD OVERNIGHT WITH LOWS
IN THE UPPER 40S...50S AND LOWER 60S. THE EXCEPTION WILL BE AROUND
THE PERIPHERY OF LAKE SUPERIOR WHERE A LIGHT EAST WIND WILL KEEP
TEMPERATURES IN 5 TO 10 DEG COOLER. A MUCH STRONGER PUSH OF HOT AND
HUMID AIR FROM THE SOUTH ARRIVES FRIDAY INTO THE WEEKEND WITH
AFTERNOON HIGHS WELL INTO THE 80S...AND OVERNIGHT LOWS IN THE 60S.
DEW POINT VALUES WILL RISE INTO THE 60S...MAKING IT FEEL MUCH
WARMER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1259 AM CDT TUE JUL 14 2015

CURRENT CONDITIONS SHOW VFR CIGS/VIS ACROSS THE NORTHLAND.
HOWEVER... DO NOT EXPECT THIS TO PREVAIL AS FOG WILL LIKELY
DEVELOP EARLY THIS MORNING... WITH SITES RAPIDLY DROPPING TO
MVFR/IFR AND EVEN BRIEFLY LIFR ANYTIME FROM NOW TO 13Z. EXPECT
GENERAL IMPROVEMENT BACK TO VFR TUESDAY AFTERNOON AND EVENING WITH
A FEW SHOWERS ACROSS THE NORTHLAND IN THE VICINITY OF THE
APPROACHING COLD FRONT FROM THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  53  75  60  76 /   0   0  10  40
INL  54  78  59  79 /  20  20  50  70
BRD  56  82  63  81 /  10  20  30  50
HYR  48  78  58  78 /   0   0  10  40
ASX  48  76  56  79 /   0   0  10  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...NONE.
&&

SHORT TERM...MELDE
LONG TERM...TENTINGER
AVIATION...MCLOVIN
Hazardous weather outlook, Jul 13, 2:12 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
212 PM CDT MON JUL 13 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
212 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...THEN
THEY WILL DIMINISH IN COVERAGE. SOME OF THE STORMS COULD BE STRONG
WITH A PERIOD OF HEAVY RAIN...LIGHTNING AND GUSTY WINDS. A SEVERE
STORM OR TWO WILL ALSO BE POSSIBLE...MAINLY ALONG AND SOUTH OF
HIGHWAY 70 FROM SOUTHERN PINE COUNTY EAST INTO NORTHERN WISCONSIN.
LARGE HAIL...DAMAGING WIND...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WILL THE BE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...MAINLY WELL
INLAND FROM LAKE SUPERIOR.

GUSTY NORTHEAST WINDS WILL OCCUR TUESDAY...AND CAUSE AN ELEVATED
RISK FOR RIP CURRENTS AT THE HEAD OF LAKE SUPERIOR.

MORE STORMS WILL OCCUR THURSDAY AND THURSDAY NIGHT. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE FRIDAY INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

LSZ121-140>148-141030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
212 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...THEN
BECOME ISOLATED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT...AND
PERIODICALLY FROM FRIDAY INTO EARLY NEXT WEEK. THE STORMS THURSDAY
AND THURSDAY NIGHT COULD BE STRONG.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:36 AM CDTSmall Craft AdvisoryDLH12 hr

Nearby

Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.